MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 36MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 36MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71303600
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, one day after a thr surgery, the patient presented with a hip dislocation one day post implantation, therefore a revision surgery had to be performed to exchange the cocr 12/14 fem head 36mm +0 and r3 20 deg xlpe acet lnr 36mm x 56mm.The acetabular insert was replaced by an anteverted insert.No other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, devices analysis could not be performed.The clinical/medical investigation concluded that, per case details, the patient reportedly underwent a revision of the cocr 12/14 fem head 36mm +0 and r3 20 deg xlpe acet lnr 36mm x 56mm one day post total hip replacement surgery due to hip dislocation.During the procedure, ¿the acetabular insert exchanged for anteverted insert and routine femoral head exchanged.¿ per the complaint communication, ¿the surgeon does not blame the device¿ and was reportedly ¿happy with the outcome.¿ no additional requested supporting clinical documentation including the operative report or x-rays or postoperative information was provided for review.The patient impact is the reported dislocation and revision.The patient¿s current health status is unknown.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed devices over the previous 12 months, but no similar events for the batches based on the historical data.A review of the instructions for use documents for total hip systems revealed that dislocation may result from improper selection of the neck length and cup, stem positioning, muscle looseness and/or malpositioning of components, this has been identified as warnings and precautions.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient anatomy, postoperative care or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
COCR 12/14 FEM HEAD 36MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17393508
Report Number1020279-2023-01496
Device Sequence Number6770621
Product Code LPH
UDI-Device Identifier03596010479983
UDI-Public03596010479983
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71303600
Device Lot Number22LM12558
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71335756 / LOT: 23BM03164
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown